• Previous Article
    Globally exponentially stable periodic solution in a general delayed predator-prey model under discontinuous prey control strategy
  • DCDS-B Home
  • This Issue
  • Next Article
    On the stability and transition of the Cahn-Hilliard/Allen-Cahn system
July  2020, 25(7): 2621-2637. doi: 10.3934/dcdsb.2020025

The asymptotic behaviour of the $ p(x) $-Laplacian Steklov eigenvalue problem

School of Mathematics and Statistics, North China University of Water Resources and Electric Power, Zhengzhou 450046, China

Received  February 2019 Revised  September 2019 Published  April 2020

In this paper we study the asymptotic behaviour of the first eigenvalues $ \lambda^{1}_{p_{n}(\cdot)} $ and the corresponding eigenfunctions $ u_{n} $ of (1) as $ p_{n}(x)\rightarrow \infty $. Under adequate hypotheses on the sequence $ p_{n} $, we prove that $ \lambda^{1}_{p_{n}(\cdot)} $ converges to 1 and the positive first eigenfunctions $ u_{n} $, normalized by $ |u_{n}|_{L^{p_{n}(x)}(\partial \Omega)} = 1 $, converge, up to subsequences, to $ u_{\infty} $ uniformly in $ C^{\alpha}(\overline{\Omega}) $, for some $ 0<\alpha<1 $, where $ u_{\infty} $ is a nontrivial viscosity solution of a problem involving the $ \infty $-Laplacian subject to appropriate boundary conditions.

Citation: Lujuan Yu. The asymptotic behaviour of the $ p(x) $-Laplacian Steklov eigenvalue problem. Discrete & Continuous Dynamical Systems - B, 2020, 25 (7) : 2621-2637. doi: 10.3934/dcdsb.2020025
References:
[1]

F. Abdullayev and M. Bocea, The Robin eigenvalue problem for the $p(x)$-Laplacian as $p\rightarrow\infty$, Nonlinear Anal., 91 (2013), 32-45.  doi: 10.1016/j.na.2013.06.005.  Google Scholar

[2]

E. Acerbi and G. Mingione, Regularity results for a class of functionals with non-standard growth, Arch. Ration. Mech. Anal., 156 (2001), 121-140.  doi: 10.1007/s002050100117.  Google Scholar

[3]

G. Barles, Fully non-linear Neumann type boundary conditions for second-order elliptic and parabolic equations, J. Differential Equations, 106 (1993), 90-106.  doi: 10.1006/jdeq.1993.1100.  Google Scholar

[4]

M. Bocea and M. Mihǎilescu, The principal frequency of $\triangle_{\infty}$ as a limit of Rayleigh quotients involving Luxemburg norms, Bull. Sci.math., 138 (2014), 236-252.  doi: 10.1016/j.bulsci.2013.06.001.  Google Scholar

[5]

M. Bocea and M. Mihǎilescu, $\Gamma$-convergence of power-law functionals with variable exponents, Nonlinear Anal., 73 (2010), 110-121.  doi: 10.1016/j.na.2010.03.004.  Google Scholar

[6]

Y. M. ChenS. Levine and M. Rao, Variable exponent, linear growth functionals in image restoration, SIAM J. Appl. Math., 66 (2006), 1383-1406.  doi: 10.1137/050624522.  Google Scholar

[7]

M. G. CrandallH. Ishii and P. L. Lions, User's guide to viscosity solutions of second-order partial differential equations, Bull. Am. Math. Soc., 27 (1992), 1-67.  doi: 10.1090/S0273-0979-1992-00266-5.  Google Scholar

[8]

S. G. Deng, Eigenvalues of the $p(x)$-Laplacian Steklov problem, J. Math. Anal. Appl., 339 (2008), 925-937.  doi: 10.1016/j.jmaa.2007.07.028.  Google Scholar

[9]

L. Diening, P. Harjulehto, P. Hästö and M. Ružička, Lebesgue and Sobolev Spaces with Variable Exponents, Lecture Notes in Mathematics, vol. 2017, Springer-Verlag, Heidelberg, 2011. doi: 10.1007/978-3-642-18363-8.  Google Scholar

[10]

D. E. Edmunds and J. Rákosník, Sobolev embedding with variable exponent, Studia Math., 143 (2000), 267-293.  doi: 10.4064/sm-143-3-267-293.  Google Scholar

[11]

X. L. Fan and X. Han, Existence and multiplicity of solutions for $p(x)$-Laplacian equations in $\mathbb{R}^{N}$, Nonlinear Anal., 59 (2004), 173-188.  doi: 10.1016/j.na.2004.07.009.  Google Scholar

[12]

X. L. FanJ. S. Shen and D. Zhao, Sobolev embedding theorems for spaces $W^{k, p(x)}(\Omega)$, J. Math. Anal. Appl., 262 (2001), 749-760.  doi: 10.1006/jmaa.2001.7618.  Google Scholar

[13]

X. L. Fan and D. Zhao, On the Spaces $L^{p(x)}(\Omega)$ and $W^{m, p(x)}(\Omega)$, J. Math. Anal. Appl., 263 (2001), 424-446.  doi: 10.1006/jmaa.2000.7617.  Google Scholar

[14]

X. L. Fan, Y. Z. Zhao and Q. H. Zhang, A strong maximum principle for $p(x)$-Laplace equations, Chinese J. Contemp. Math., 24 (2003), 277–282. (Translation of Chinese Ann. Math. Ser. A, 24 (2003) 495–500.)  Google Scholar

[15]

G. Franzina and P. Lindqvist, An eigenvalue problem with variable exponents, Nonlinear Anal., 85 (2013), 1-16.  doi: 10.1016/j.na.2013.02.011.  Google Scholar

[16]

N. FukagaiM. Ito and K. Narukawa, Limit as $p\rightarrow\infty$ of $p$-Laplace eigenvalue problems and $L^{\infty}$ inequality of the Poincaré type, Differ. Integral Equations, 12 (1999), 183-206.   Google Scholar

[17]

P. HarjulehtoP. HästöÚ. Lê and M. Nuortio, Overview of differential equations with non-standard growth, Nonlinear Anal., 72 (2010), 4551-4574.  doi: 10.1016/j.na.2010.02.033.  Google Scholar

[18]

P. JuutinenP. Lindqvist and J. Manfredi, The $\infty$-eigenvalue problem, Arch. Rational Mech. Anal., 148 (1999), 89-105.  doi: 10.1007/s002050050157.  Google Scholar

[19]

O. Kováčik and J. Rákosník, On spaces $L^{p(x)}(\Omega)$ and $W^{k, p(x)}(\Omega)$, Czechoslovak Math. J, 41 (1991), 592-618.   Google Scholar

[20]

A. Lê, On the first engenvalue of the Steklov eigenvalue problem for the infinity Laplacian, Electron. J. Differential Equations, 2006 (2006), 1-9.   Google Scholar

[21]

P. Lindqvist, Notes on the $p$-Laplace Equation, Report. University of Jyväskylä Department of Mathematics and Statistics, 102. University of Jyväskylä, Jyväskylä, 2006.  Google Scholar

[22]

P. Lindqvist and T. Lukkari, A curious equation involving the $\infty$-Laplacian, Adv. Calc. Var., 3 (2010), 409-421.   Google Scholar

[23]

J. J. ManfrediJ. D. Rossi and J. M. Urbano, Limits as $p(x)\rightarrow\infty$ of $p(x)$-harmonic functions, Nonlinear Anal., 72 (2010), 309-315.  doi: 10.1016/j.na.2009.06.054.  Google Scholar

[24]

J. J. ManfrediJ. D. Rossi and J. M. Urbano, $p(x)$-harmonic functions with unbounded exponent in a subdomain, Ann. Inst. H. Poincaré Anal. Non Linéaire, 26 (2009), 2581-2595.  doi: 10.1016/j.anihpc.2009.09.008.  Google Scholar

[25]

J. Musielak, Orlicz Spaces and Modular Spaces, in: Lecture Notes in Mathematics, vol. 1034, Springer-Verlag, Berlin, 1983. doi: 10.1007/BFb0072210.  Google Scholar

[26]

M. Pérez-Llanos and J. D. Rossi, Limits as $p(x)\rightarrow\infty$ of $p(x)$-harmonic functions with non-homogeneous Neumann boundary conditions, Nonlinear Elliptic Partial Differential Equations, 187–201, Contemp. Math., 540, Amer. Math. Soc., Providence, RI, 2011. doi: 10.1090/conm/540/10665.  Google Scholar

[27]

M. Pérez-Llanos and J. D. Rossi, The behaviour of the $p(x)$-Laplacian eigenvalue problem as $p(x)\rightarrow \infty$, J. Math. Anal. Appl., 363 (2010), 502-511.  doi: 10.1016/j.jmaa.2009.09.044.  Google Scholar

[28]

M. Råžička, Electrorheological Fluids: Modeling and Mathematical Theory, Lecture Notes in Mathematics, vol. 1748, Springer-Verlag, Berlin, 2000. doi: 10.1007/BFb0104029.  Google Scholar

[29]

V. V. Zhikov, Averaging of functionals of the calculus of variations and elasticity theory, Math. USSR. Izv., 29 (1987), 33-66.   Google Scholar

[30]

V. V. Zhikov, On Lavrentiev$'$s phenomenon, Russ. J. Math. Phys., 3 (1995), 249-269.   Google Scholar

show all references

References:
[1]

F. Abdullayev and M. Bocea, The Robin eigenvalue problem for the $p(x)$-Laplacian as $p\rightarrow\infty$, Nonlinear Anal., 91 (2013), 32-45.  doi: 10.1016/j.na.2013.06.005.  Google Scholar

[2]

E. Acerbi and G. Mingione, Regularity results for a class of functionals with non-standard growth, Arch. Ration. Mech. Anal., 156 (2001), 121-140.  doi: 10.1007/s002050100117.  Google Scholar

[3]

G. Barles, Fully non-linear Neumann type boundary conditions for second-order elliptic and parabolic equations, J. Differential Equations, 106 (1993), 90-106.  doi: 10.1006/jdeq.1993.1100.  Google Scholar

[4]

M. Bocea and M. Mihǎilescu, The principal frequency of $\triangle_{\infty}$ as a limit of Rayleigh quotients involving Luxemburg norms, Bull. Sci.math., 138 (2014), 236-252.  doi: 10.1016/j.bulsci.2013.06.001.  Google Scholar

[5]

M. Bocea and M. Mihǎilescu, $\Gamma$-convergence of power-law functionals with variable exponents, Nonlinear Anal., 73 (2010), 110-121.  doi: 10.1016/j.na.2010.03.004.  Google Scholar

[6]

Y. M. ChenS. Levine and M. Rao, Variable exponent, linear growth functionals in image restoration, SIAM J. Appl. Math., 66 (2006), 1383-1406.  doi: 10.1137/050624522.  Google Scholar

[7]

M. G. CrandallH. Ishii and P. L. Lions, User's guide to viscosity solutions of second-order partial differential equations, Bull. Am. Math. Soc., 27 (1992), 1-67.  doi: 10.1090/S0273-0979-1992-00266-5.  Google Scholar

[8]

S. G. Deng, Eigenvalues of the $p(x)$-Laplacian Steklov problem, J. Math. Anal. Appl., 339 (2008), 925-937.  doi: 10.1016/j.jmaa.2007.07.028.  Google Scholar

[9]

L. Diening, P. Harjulehto, P. Hästö and M. Ružička, Lebesgue and Sobolev Spaces with Variable Exponents, Lecture Notes in Mathematics, vol. 2017, Springer-Verlag, Heidelberg, 2011. doi: 10.1007/978-3-642-18363-8.  Google Scholar

[10]

D. E. Edmunds and J. Rákosník, Sobolev embedding with variable exponent, Studia Math., 143 (2000), 267-293.  doi: 10.4064/sm-143-3-267-293.  Google Scholar

[11]

X. L. Fan and X. Han, Existence and multiplicity of solutions for $p(x)$-Laplacian equations in $\mathbb{R}^{N}$, Nonlinear Anal., 59 (2004), 173-188.  doi: 10.1016/j.na.2004.07.009.  Google Scholar

[12]

X. L. FanJ. S. Shen and D. Zhao, Sobolev embedding theorems for spaces $W^{k, p(x)}(\Omega)$, J. Math. Anal. Appl., 262 (2001), 749-760.  doi: 10.1006/jmaa.2001.7618.  Google Scholar

[13]

X. L. Fan and D. Zhao, On the Spaces $L^{p(x)}(\Omega)$ and $W^{m, p(x)}(\Omega)$, J. Math. Anal. Appl., 263 (2001), 424-446.  doi: 10.1006/jmaa.2000.7617.  Google Scholar

[14]

X. L. Fan, Y. Z. Zhao and Q. H. Zhang, A strong maximum principle for $p(x)$-Laplace equations, Chinese J. Contemp. Math., 24 (2003), 277–282. (Translation of Chinese Ann. Math. Ser. A, 24 (2003) 495–500.)  Google Scholar

[15]

G. Franzina and P. Lindqvist, An eigenvalue problem with variable exponents, Nonlinear Anal., 85 (2013), 1-16.  doi: 10.1016/j.na.2013.02.011.  Google Scholar

[16]

N. FukagaiM. Ito and K. Narukawa, Limit as $p\rightarrow\infty$ of $p$-Laplace eigenvalue problems and $L^{\infty}$ inequality of the Poincaré type, Differ. Integral Equations, 12 (1999), 183-206.   Google Scholar

[17]

P. HarjulehtoP. HästöÚ. Lê and M. Nuortio, Overview of differential equations with non-standard growth, Nonlinear Anal., 72 (2010), 4551-4574.  doi: 10.1016/j.na.2010.02.033.  Google Scholar

[18]

P. JuutinenP. Lindqvist and J. Manfredi, The $\infty$-eigenvalue problem, Arch. Rational Mech. Anal., 148 (1999), 89-105.  doi: 10.1007/s002050050157.  Google Scholar

[19]

O. Kováčik and J. Rákosník, On spaces $L^{p(x)}(\Omega)$ and $W^{k, p(x)}(\Omega)$, Czechoslovak Math. J, 41 (1991), 592-618.   Google Scholar

[20]

A. Lê, On the first engenvalue of the Steklov eigenvalue problem for the infinity Laplacian, Electron. J. Differential Equations, 2006 (2006), 1-9.   Google Scholar

[21]

P. Lindqvist, Notes on the $p$-Laplace Equation, Report. University of Jyväskylä Department of Mathematics and Statistics, 102. University of Jyväskylä, Jyväskylä, 2006.  Google Scholar

[22]

P. Lindqvist and T. Lukkari, A curious equation involving the $\infty$-Laplacian, Adv. Calc. Var., 3 (2010), 409-421.   Google Scholar

[23]

J. J. ManfrediJ. D. Rossi and J. M. Urbano, Limits as $p(x)\rightarrow\infty$ of $p(x)$-harmonic functions, Nonlinear Anal., 72 (2010), 309-315.  doi: 10.1016/j.na.2009.06.054.  Google Scholar

[24]

J. J. ManfrediJ. D. Rossi and J. M. Urbano, $p(x)$-harmonic functions with unbounded exponent in a subdomain, Ann. Inst. H. Poincaré Anal. Non Linéaire, 26 (2009), 2581-2595.  doi: 10.1016/j.anihpc.2009.09.008.  Google Scholar

[25]

J. Musielak, Orlicz Spaces and Modular Spaces, in: Lecture Notes in Mathematics, vol. 1034, Springer-Verlag, Berlin, 1983. doi: 10.1007/BFb0072210.  Google Scholar

[26]

M. Pérez-Llanos and J. D. Rossi, Limits as $p(x)\rightarrow\infty$ of $p(x)$-harmonic functions with non-homogeneous Neumann boundary conditions, Nonlinear Elliptic Partial Differential Equations, 187–201, Contemp. Math., 540, Amer. Math. Soc., Providence, RI, 2011. doi: 10.1090/conm/540/10665.  Google Scholar

[27]

M. Pérez-Llanos and J. D. Rossi, The behaviour of the $p(x)$-Laplacian eigenvalue problem as $p(x)\rightarrow \infty$, J. Math. Anal. Appl., 363 (2010), 502-511.  doi: 10.1016/j.jmaa.2009.09.044.  Google Scholar

[28]

M. Råžička, Electrorheological Fluids: Modeling and Mathematical Theory, Lecture Notes in Mathematics, vol. 1748, Springer-Verlag, Berlin, 2000. doi: 10.1007/BFb0104029.  Google Scholar

[29]

V. V. Zhikov, Averaging of functionals of the calculus of variations and elasticity theory, Math. USSR. Izv., 29 (1987), 33-66.   Google Scholar

[30]

V. V. Zhikov, On Lavrentiev$'$s phenomenon, Russ. J. Math. Phys., 3 (1995), 249-269.   Google Scholar

[1]

Mihai Mihăilescu, Julio D. Rossi. Monotonicity with respect to $ p $ of the First Nontrivial Eigenvalue of the $ p $-Laplacian with Homogeneous Neumann Boundary Conditions. Communications on Pure & Applied Analysis, 2020, 19 (9) : 4363-4371. doi: 10.3934/cpaa.2020198

[2]

Umberto De Maio, Peter I. Kogut, Gabriella Zecca. On optimal $ L^1 $-control in coefficients for quasi-linear Dirichlet boundary value problems with $ BMO $-anisotropic $ p $-Laplacian. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020021

[3]

Mohan Mallick, R. Shivaji, Byungjae Son, S. Sundar. Bifurcation and multiplicity results for a class of $n\times n$ $p$-Laplacian system. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1295-1304. doi: 10.3934/cpaa.2018062

[4]

Nicholas J. Kass, Mohammad A. Rammaha. Local and global existence of solutions to a strongly damped wave equation of the $ p $-Laplacian type. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1449-1478. doi: 10.3934/cpaa.2018070

[5]

Gabriele Bonanno, Giuseppina D'Aguì. Mixed elliptic problems involving the $p-$Laplacian with nonhomogeneous boundary conditions. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5797-5817. doi: 10.3934/dcds.2017252

[6]

K. D. Chu, D. D. Hai. Positive solutions for the one-dimensional singular superlinear $ p $-Laplacian problem. Communications on Pure & Applied Analysis, 2020, 19 (1) : 241-252. doi: 10.3934/cpaa.2020013

[7]

Phuong Le. Symmetry of singular solutions for a weighted Choquard equation involving the fractional $ p $-Laplacian. Communications on Pure & Applied Analysis, 2020, 19 (1) : 527-539. doi: 10.3934/cpaa.2020026

[8]

Nikolay Dimitrov, Stepan Tersian. Existence of homoclinic solutions for a nonlinear fourth order $ p $-Laplacian difference equation. Discrete & Continuous Dynamical Systems - B, 2020, 25 (2) : 555-567. doi: 10.3934/dcdsb.2019254

[9]

Changchun Liu, Pingping Li. Global existence for a chemotaxis-haptotaxis model with $ p $-Laplacian. Communications on Pure & Applied Analysis, 2020, 19 (3) : 1399-1419. doi: 10.3934/cpaa.2020070

[10]

Xin-Guang Yang, Marcelo J. D. Nascimento, Maurício L. Pelicer. Uniform attractors for non-autonomous plate equations with $ p $-Laplacian perturbation and critical nonlinearities. Discrete & Continuous Dynamical Systems - A, 2020, 40 (3) : 1937-1961. doi: 10.3934/dcds.2020100

[11]

Fuensanta Andrés, Julio Muñoz, Jesús Rosado. Optimal design problems governed by the nonlocal $ p $-Laplacian equation. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020030

[12]

Junyong Eom, Ryuichi Sato. Large time behavior of ODE type solutions to parabolic $ p $-Laplacian type equations. Communications on Pure & Applied Analysis, 2020, 19 (9) : 4373-4386. doi: 10.3934/cpaa.2020199

[13]

Claudianor O. Alves, Vincenzo Ambrosio, Teresa Isernia. Existence, multiplicity and concentration for a class of fractional $ p \& q $ Laplacian problems in $ \mathbb{R} ^{N} $. Communications on Pure & Applied Analysis, 2019, 18 (4) : 2009-2045. doi: 10.3934/cpaa.2019091

[14]

VicenŢiu D. RǍdulescu, Somayeh Saiedinezhad. A nonlinear eigenvalue problem with $ p(x) $-growth and generalized Robin boundary value condition. Communications on Pure & Applied Analysis, 2018, 17 (1) : 39-52. doi: 10.3934/cpaa.2018003

[15]

Gyula Csató. On the isoperimetric problem with perimeter density $r^p$. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2729-2749. doi: 10.3934/cpaa.2018129

[16]

Annalisa Cesaroni, Serena Dipierro, Matteo Novaga, Enrico Valdinoci. Minimizers of the $ p $-oscillation functional. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 6785-6799. doi: 10.3934/dcds.2019231

[17]

Peng Mei, Zhan Zhou, Genghong Lin. Periodic and subharmonic solutions for a 2$n$th-order $\phi_c$-Laplacian difference equation containing both advances and retardations. Discrete & Continuous Dynamical Systems - S, 2019, 12 (7) : 2085-2095. doi: 10.3934/dcdss.2019134

[18]

Genghong Lin, Zhan Zhou. Homoclinic solutions of discrete $ \phi $-Laplacian equations with mixed nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1723-1747. doi: 10.3934/cpaa.2018082

[19]

Jiaoxiu Ling, Zhan Zhou. Positive solutions of the discrete Robin problem with $ \phi $-Laplacian. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020338

[20]

Jianqin Zhou, Wanquan Liu, Xifeng Wang, Guanglu Zhou. On the $ k $-error linear complexity for $ p^n $-periodic binary sequences via hypercube theory. Mathematical Foundations of Computing, 2019, 2 (4) : 279-297. doi: 10.3934/mfc.2019018

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (42)
  • HTML views (65)
  • Cited by (0)

Other articles
by authors

[Back to Top]